Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 8, 2000, 7:33 AM CDT for Green County, Lafayette County, Wisconsin. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 8, 2000, 7:33 AM CDT (12:33 UTC)
- Expired
- May 8, 2000, 8:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Green County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 121 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 7:55 AM CDT | Hail 1 | Shullsburg, WI | |
| May 8, 8:13 AM CDT | Thunderstorm Wind 70 E | Monroe, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 7:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 081236 SVRMKE WIC045-065-081330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 733 AM CDT MON MAY 8 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 830 AM CDT * AT 733 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED OVER GRATIOT...OR 7 MILES SOUTHEAST OF DARLINGTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH WAYNE BY 745 AM CDT. ARGYLE BY 750 AM CDT. BROWNTOWN BY 755 AM CDT. MONROE BY 810 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! LAT...LON 4274 9037 4252 9034 4256 8939 4282 8943
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:43 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 8, 3:43 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 AM CDT MON MAY 8 2000 FCST FOCUS CONTS ON SVR WX POTENTIAL TODAY AND TNGT. STRANGE THINGS HAPPENING WITH ETA MODEL WHICH YSTRDY LOOKED VRY BULLISH FOR SVR WX...THIS MRNG HAS BACKED OFF ON SVR INDICES AND LOOK AT NEW 06Z ETA MOS IS INDICATING SINKING MOTION (?) FOR MKE AFT 12Z. ETA SEEMS MORE CONTENT TO CONCENTRATE ON RAIN EVENT FOR TUE AND SEEMS TO HV COME MORE IN LINE WITH 00Z NGM QPF FOR TUE. MEANWHILE THE NGM MODEL HAS TAKEN ON MORE OF THE SVR WX LOOK WITH STRGR UVV BY 00Z AND BETTER LOOKING INDICES...HWVR NEITHER MODEL GENERATES VRY HIGH CAPES TODAY. SPC HAS OUTLOOKED ALL OF CWA FOR MDT RISK SVR WX AND WILL BE INTERESTING TO SEE HOW DYNAMICS OF THIS SYSTEM PLAY OUT. CDFNT HAS SLOWED DOWN ON 00Z ETA/NGM/AVN MODELS...WITH THE AVN THE FASTEST WITH PSN VCNTY SCNTRL WI BY 00Z. FNT SLOWS DOWN EVEN MORE AND BECOMES NRLY STNRY AS IT AWAITS ARRIVAL OF SECOND S/W ON TUE AS 60-70 KT 500 MB JET MAX MOVES INTO SE WI ALONG SIG VORT MAX (AVN). NGM BRINGS LI/S BACK INTO -4 RANGE TUE...WHILE OTHERS ARE MORE STBL. WL RETAIN LIKELY WORDING IN FCST AND XTND IT INTO TUE/TUE EVE. TEMPS AND WINDS ARE VRY DEPENDENT OF FNTL PSN WHICH IS HARD TO PIN DOWN DUE TO MODEL VARIANCE. .UWNMS...SEEMS OUT OF SYNC WITH OTHER MODELS AND DOES OUTPUT MUCH QPF UNTIL AFT 06Z TNGT WITH HVY RAIN BULLSEYES THEN AND AGAIN AFT 14Z TUE. SFC TEMPS CONT TO LOOK ODD AND TOO COOL. .MKX...NONE.
In the hours before
Special weather statement, May 8, 5:04 AM CDT, 2 hours 29 minutes before
WIZ001>072-081606- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 600 AM CDT MON MAY 8 2000 ...SEVERE WEATHER OUTLOOK FOR WISCONSIN... A MODERATE RISK OF SEVERE THUNDERSTORMS HAS BEEN POSTED FOR TODAY... BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA. IN WISCONSIN...THE AREA SOUTHEAST OF A PRAIRIE DU CHIEN TO ANTIGO TO KINGSFORD LINE IS IN THE MODERATE RISK AREA. SEVERE THUNDERSTORMS WITH LARGE HAIL... dSTRONG WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE MAINLY THIS AFTERNOON AND EVENING. THIS IS A PRELIMINARY ADVISORY...PLEASE LISTEN FOR LATER STATEMENTS AND FORECASTS. JK
Special weather statement, May 8, 6:00 AM CDT, 1 hour 33 minutes before
WIZ046-047-051-052-056>060-062>072-081600- SPECIAL WEATHER STATEMENT/HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 600 AM CDT MON MAY 8 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... DISCUSSION... A COLD FRONT WILL MOVE INTO THE STATE THIS AFTERNOON AND SLIDE ACROSS THE STATE TONIGHT. AS THE FRONT MOVES INTO THE MOIST AND UNSTABLE AIR OVER THE REGION...SEVERE THUNDERSTORMS COULD DEVELOP BY MID AFTERNOON AND CONTINUE INTO TONIGHT. THE MAIN THREAT APPEARS TO BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH SUPERCELLS WITH ISOLATED T<ORNADOES ARE ALSO POSSIBLE. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:22 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 23 min |
| May 8, 8:28 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 47 min |
| May 8, 8:43 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 32 min |
| May 8, 8:46 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Jefferson | 44 min |
| May 8, 8:46 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 44 min |
| May 8, 6:14 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.